Théorie d’Iwasawa p-adique locale et globale. (Local and global p-adic Iwasawa theory). (French) Zbl 0715.11030

The author proves the following theorem. Let E be an elliptic curve defined over \({\mathbb{Q}}\) and let \(p\geq 5\) be a prime number for which E has good supersingular reduction. If E(\({\mathbb{Q}})\) and the p-primary component of the Tate-Shafarevich group are finite, then \(E({\mathbb{Q}}_{\infty})\) is a finitely generated \({\mathbb{Z}}\)-module, where \({\mathbb{Q}}_{\infty}/{\mathbb{Q}}\) is the unique \({\mathbb{Z}}_ p\)-extension of \({\mathbb{Q}}\). This result was proved in the case of ordinary reduction by B. Mazur [Invent. Math. 18, 183-266 (1972; Zbl 0245.14015)]. The present proof relies on the nonvanishing of a certain p-adic L-function, constructed using the Selmer groups of E over the intermediate fields in the \({\mathbb{Z}}_ p\)-extension. One of the ingredients is a nice use of the ring of norms, constructed by J.-M. Fontaine and J.-P. Wintenberger [C. R. Acad. Sci., Paris, Ser. A 288, 367-370, 441-444 (1979; Zbl 0403.12018, Zbl 0475.12020)], which permits a generalization of the usual sequence of points compatible with respect to the trace in a \({\mathbb{Z}}_ p\)- extension. In a final section, the author discusses p-adic heights attached to supersingular elliptic curves.
Reviewer: L.Washington


11G05 Elliptic curves over global fields
11G40 \(L\)-functions of varieties over global fields; Birch-Swinnerton-Dyer conjecture
11R23 Iwasawa theory
14H52 Elliptic curves
Full Text: DOI EuDML


[1] Amice, Y., Vélu, J.: Distributionsp-adiques associées aux séries de Hecke. Astérisque24/25, 119–131 (1975) · Zbl 0332.14010
[2] Bashmakov, M.I.: The cohomology of abelian varieties over a number field. Russ. Math. Surv.27, 25–70 (1972) · Zbl 0256.14016
[3] Cassels, J.W.S.: Arithmetic on curves of genus 1, III. The Tate-Shafarevitch and Selmer groups. Proc. Lond. Math. Soc. (3)12, 259–296 (1962) · Zbl 0106.03705
[4] Coleman, R.F.: Division values in local fields. Invent. Math.53, 91–116 (1979) · Zbl 0429.12010
[5] Fontaine, J.-M.: Groupesp-divisibles sur les corps locaux. Astérisque,47/48 (1977)
[6] Fontaine, J.-M., Wintenberger, J.-P.: Le “corps des normes{” de certaines extensions algébriques de corps locaux. C.R. Acad. Sci. Paris288, 367–370 (1979); Extensions algébriques et corps des normes des extensions APF des corps locaux. C.R. Acad. Sci. Paris288, 441–444 (1979)} · Zbl 0475.12020
[7] Greenberg, R.: On the Birch and Swinnerton-Dyer conjecture. Invent. Math.72, 241–265 (1983) · Zbl 0546.14015
[8] Greenberg, R.: Iwasawa theory forp-adic representations. Adv. Stud. Pure Math.17 (1989) · Zbl 0739.11045
[9] Hazewinkel, M.: On norm maps for one dimensional formal groups I: the cyclotomic {\(\Gamma\)}-extension. J. Algebra32, 89–108 (1974); On norm maps for one dimensional formal groups II: {\(\Gamma\)}-extensions of local fields with algebraically closed residue field. J. Reine Angew. Math.268/269, 222–250 (1974); On norm maps for one dimensional formal groups III. Duke Math. J.44, 305–314 (1977) · Zbl 0288.12011
[10] Katz, N.: Slope filtration ofF-crystals. Journées de Géométrie algébrique de Rennes. Astérisque63, 113–164 (1978)
[11] Manin, Ju.I.: Périodes des formes paraboliques et séries de Heckep-adiques. Math. Sbornik92, (134) 378–401 (1973)
[12] Manin, Ju.I.: Détermination des valeurs des séries de Heckep-adiques aux points entiers de la bande critique. Math. Sbornik93, (135) 621–626 (1974)
[13] Mazur, B.: Rational points of abelian varieties with values in towers of number fields. Invent. Math.18, 183–266 (1972) · Zbl 0245.14015
[14] Mazur, B., Tate, J., Teitelbaum, J.: Onp-adic analogues of the conjectures of Birch and Swinnerton- Dyer. Invent. Math.84, 1–48 (1986) · Zbl 0699.14028
[15] Perrin-Riou, B.: Arithmétique des courbes elliptiques et théorie d’Iwasawa. Mémoire de la S.M.F. n{\(\deg\)}17. Suppl. au Bull. de la S.M.F.112 (1984) · Zbl 0599.14020
[16] Perrin-Riou, B.: FonctionsL p-adiques, théorie d’Iwasawa et points de Heegner. Bull. Soc. Math. Fr.115, 399–456 (1987) · Zbl 0664.12010
[17] Perrin-Riou, B.: Dérivées de fonctionsL p-adiques et points de Heegner. Invent. Math.89, 456–510 (1987) · Zbl 0645.14010
[18] Rohrlich, D.E.:L-functions of elliptic curves and cyclotomic towers. Invent. Math.75, 409–423 (1984) · Zbl 0565.14006
[19] Rubin, K.: Elliptic curves and \(\mathbb{Z}\) p -extensions. Compos. Math.56, 237–250 (1985) · Zbl 0599.14028
[20] Rubin, K.: Local units, elliptic units, Heegner points and elliptic curves. Invent. Math.88, 405–422 (1987) · Zbl 0623.14006
[21] Rubin, K., Wiles, A.: Mordell-Weil groups of elliptic curves over cyclotomic fields. In: Number theory related to Fermat’s last theorem. Progr. Math., pp. 237–254, Basel Boston: Birkhäuser 1982 · Zbl 0519.14017
[22] Schneider, P.:p-adic height pairings I. Invent. Math.69, 401–409 (1982) · Zbl 0509.14048
[23] Schneider, P.: Arithmetic of formal groups and applications I: universal norm subgroups. Invent. Math.87, 587–602 (1987) · Zbl 0608.14034
[24] Vishik, M.: Nonarchimedean measures connected with Dirichlet series. Math. USSR Sb.28, 216–228 (1976) · Zbl 0369.14010
[25] Wintenberger, J.-P.: Un seindage de la filtration de Hodge pour certaines variétés algébriques sur les corps locaux. Ann. Math.119, 511–548 (1984) · Zbl 0599.14018
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.